MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B416
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 ¿g/m.(b)(4).To date it has been reported that the device will not be returned.If the device or further details are received as a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? did the wound dehis? if yes, what tissue dehisced? onset date/time of dehiscence? (# post op days).How was the dehiscence managed, if applicable? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what is meant by the ¿wound moved¿? when did the bleeding occur (number of days post-op)? what was the source and triggering event of bleeding? what was the volume of blood loss? how was the bleeding treated? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? were there any precipitating stress factors for the suture breakage or pulling out of the tissue, if applicable? did the stratafix suture break? if so, where was the break noted (termination, middle, end)? can you describe the appearance of the stratafix suture during second procedure, if applicable? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent a robotic total hysterectomy on an unknown date and a barbed suture was used.For continuous suture on the vaginal cuff.Post-op, in the ward/icu, hemorrhage occurred.After surgery, when the patient started walking, there was blood coming from vagina.Because the amount of hemorrhage was small, the condition was monitored, and there was no hemorrhage at present.There were no particular problems.The surgeon opined that because the bleeding occurred when the patient started walking, the surgeon thinks that when the wound moved, the bleeding occurred.The surgeon doesn¿t think that the product was related to this event directly.Loosening of the loop may have been the cause.Because the bleeding occurred on the loop placement side, the loop might not have been properly placed.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/6/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: the event occurred in outpatient/treatment room.After the patient was discharged from the hospital and when started walking, there was blood coming from vagina.Because the amount of haemorrhage was small, the condition was monitored, and there was no haemorrhage.There was no particular problem without additional treatment.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: female.Date of index surgical procedure? unknown.The diagnosis and indication for the index surgical procedure? unknown.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unknown.Did the wound dehis? if yes, what tissue dehisced? unknown.Onset date/time of dehiscence? (# post op days) unknown.How was the dehiscence managed, if applicable? because the amount of haemorrhage was small, the condition was monitored.After that, bleeding was stopped.No additional treatment was performed.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? the surgeon think possibly he didn't secured fixation loop because bleeding occured around fixation loop.Was at least one reverse stitch performed prior to closure? unknown.What is meant by the ¿wound moved¿? when the patient start walking, we understood wound was slide or rubbed.When did the bleeding occur (number of days post-op)? when the patient started walking.What was the source and triggering event of bleeding? the surgeon think the bleeding occured possibly because he didn't secured fixation loop because bleeding occured around fixation loop.What was the volume of blood loss? a little.How was the bleeding treated? because the amount of haemorrhage was small, the condition was monitored.No additional treatment was performed.Please describe any medical/surgical intervention required for this suture event including dates and results.No.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? not reported.Were there any precipitating stress factors for the suture breakage or pulling out of the tissue, if applicable? unknown.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? no.Can you describe the appearance of the stratafix suture during second procedure, if applicable? not broken.What is the physician¿s opinion as to the etiology of or contributing factors to this event? because the amount of haemorrhage was small, the condition was monitored.No additional treatment was performed.What is the patient's current status? no problem.Lot number? unknown.

Brand Name
SFX SPI PDS+ UNI VIO 12IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15941787
Report Number2210968-2022-10127
Device Sequence Number6404486
Product Code NEW
UDI-Device Identifier30705031235896
UDI-Public10705031235892
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPP1B416
Device Catalogue NumberSXPP1B416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer12/27/2022
01/17/2023
02/02/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/06/2023
01/30/2023
02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale